Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Had taken iPill and periods are coming before due date. have cycle of 30 days. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6597 Questions

I had taken iPill (oral contracentive pill) on 25 July and expected menstrual date was 7'th August and instead it happened on 6'th August 1 day before.
So for next cycle was suppose to happen on 6'th September but I started 4-5 days before this time , which is 31'st September.

I have had regular menstrual cycles of 30 days mostly, no other medical complications/history.

I am worried about this, please advise. Is everything ok?

Posted Fri, 20 Sep 2013 in Pregnancy
Answered by Dr. Pavan Kumar Gupta 1 hour later
Thanks for the query.
Brief answer....There is nothing to worry.
Detailed answer....
It is perfectly normal for your periods to get little disturbed for another 2-3 menstrual cycles,after consumption of I- PILL.
If your disturbance in periods continue,then you may consult a gynecologist for physical examination and possible investigations as many causes like stress,anemia,hypothyroidism etc may cause early or delay in periods.
I hope it helps however if you have any specific query,you nay revert to me.
Best of luck
Above answer was peer-reviewed by
Follow-up: Had taken iPill and periods are coming before due date. have cycle of 30 days. Suggest? 12 minutes later
Hello Doctor,

Thanks for the reply, this helps.

Couple of thoughts below -

1. Earlier in past whenever I administered the i-Pill, the next period came little disturbed but after that cycles stabilized. That means in past, 1'st monthly cycle after the iPill was changed but 2'nd cycle came right 30 days after the 1'st.

But this time It was little different, 1'st monthly cycle came 2 days before and 2'st cycle came 4-5 days before after the iPill. That's why I was little concerned about it.

2. Also this time for 2'nd monthly cycle I didn't have strong pre-menstrual symptoms ( like cramps, abdominal pain etc..), so I couldn't relate much as to what was happening.

3. This time the bleeding also is not fully flow for first 1-2 days which normally happens, is this something to worry.

What are the causes for this ir-regularity (early periods) and how long they will last.

Please advise.

Thanks again.

Answered by Dr. Pavan Kumar Gupta 48 minutes later
It is not necessary that throughout your life menstrual cycles would come exactly on the same time every time.Slight variation by couple of days is possible and is normal.
Your menstrual cycles do get disturbed by taking I PILL because these medications contain around 50 times of progesterone hormones than what your body contains and once they are introduced to your body so quickly,then it is bound to cause variations in your periods.Moreover,repeated use of I PILL also results in disturbing our normal and naturally occurring hormonal balance of body.
It is also possible to have heavy or lighter periods or sometimes spotting in between periods and also sometimes not having your symptoms of usual period symptoms.
Moreover the timing of consumption of I PILL during your menstrual cycle also makes the difference in your subsequent periods.

The earlier into your cycle the emergency contraceptive pill is taken, the sooner your period is likely to come, (i.e. taking it during the first three weeks of your monthly menstrual cycle is likely to make your period early, while taking it in week 4 may have no effect).

Taking the emergency contraceptive pill three or more days before your usual ovulation date, is likely to make your next period come early.

Taking the emergency contraceptive pill three or more days after your usual ovulation date is likely to make it come late.

As far as causes for early periods are concerned,there can be various causes.
The most important cause is stress,fatigue,overwork because it results in overproduction of estrogen hormones which are responsible for your cycle.
Loosing weight quickly or gaining weight,consumption of excess of colas,tea,coffee or other medications can also cause early periods.
Recent change in your birth control pills can also cause periods to get early or late.

If you feel that your periods are constantly getting  disturbed,then best would be to consult your Gynecologist for examination.

I hope it helps.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor